Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

April 22, 2016Murray County, Whitfield County, Georgia

NWS Atlanta, GA issued this special weather statement at Apr 22, 2016, 5:42 PM EDT for Murray County, Whitfield County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2016, 5:42 PM EDT (21:42 UTC)
Expired
Apr 22, 2016, 6:15 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA

Counties Murray County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 112 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
722 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

451 
WWUS82 KFFC 222142
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
542 PM EDT FRI APR 22 2016
 
GAZ004-005-222215-
MURRAY GA-WHITFIELD GA-
542 PM EDT FRI APR 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR MURRAY AND WHITFIELD COUNTIES
UNTIL 615 PM EDT...

AT 541 PM EDT...A STRONG THUNDERSTORM WAS OVER VARNELL...OR 10 MILES
EAST OF RINGGOLD...MOVING EAST AT 30 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO 
           GROUND LIGHTNING. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DALTON...CHATSWORTH...VARNELL...ETON...TUNNEL HILL...COHUTTA...DAWNVILLE...
CRANDALL...CISCO...TENNGA...FORT MOUNTAIN STATE PARK...CONASAUGA LAKE...
BEAVERDALE...GREGORY...SUMAC...RAMHURST...ROCKY FACE AND RED CLAY S.P..

LAT...LON 3499 8462 3486 8462 3482 8458 3479 8461
      3478 8464 3473 8466 3466 8466 3479 8509
      3482 8508 3482 8506 3487 8506 3486 8503
      3488 8501 3491 8502 3492 8501 3497 8500
      3497 8498 3499 8498
TIME...MOT...LOC 2141Z 276DEG 27KT 3492 8493 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 22, 3:22 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Apr 22, 3:22 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
322 PM EDT FRI APR 22 2016

.SHORT TERM /TONIGHT THROUGH SUNDAY/...
CONVECTION CONTINUES TO INCREASE ACROSS AL...ERN TN AND NW GA. SO
FAR NOTHING TOO BAD WITH A COUPLE SIG WX ADVISORIES ISSUED OVER
NRN AL. CURRENT TEMPS STILL IN THE UPPER 60S TO AROUND 70 AND
DEWPOINTS AROUND 60. RESULTING SBCAPE OVER ERN AL AND FAR NW GA
STILL LIMITED TO 500-1000 J/KG AND VERTICAL WIND SHEAR QUITE WEAK.
LOW END DAMAGING WIND AND SMALL HAIL THREAT APPEARS TO BE IN LINE
WITH SPC MARGINAL RISK BUT WILL CONTINUE TO MONITOR.

EXPECT ISOLD TO SCT /20-40PCT/ COVERAGE OF STORMS REST OF
AFTERNOON THRU 10 PM OR SO TONIGHT BEFORE DIMINISHING. SO POPS
APPEAR OK. ALL PRECIP SHOULD BE OUT OF CWA BY MIDNIGHT.

NO FCST PROBLEMS EXPECTED THRU REST OF SHORT TERM FCST PERIOD.
IF WINDS DIE DOWN TONIGHT...AS SOME MOS FORECASTS INDICATE...COULD
SEE PATCHY GROUND FOG.

TEMPERATURES NEAR OR ABOVE NORMAL THIS WEEKEND. BLEND
INCORPORATING BIAS CORRECTION AND RECENT PERFORMANCE GENERALLY
ACCEPTED.

SNELSON

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...

NLISTEMAA
NO MAJOR CHANGES TO THE LONG TERM PORTION OF THE FORECAST WERE
NEEDED. TWO SYSTEMS ARE EXPECTED TO IMPACT THE CWFA...ONE DURING THE
MIDDLE PART OF THE WEEK WITH THE NEXT SYSTEM EXPECTED FOR FRIDAY
INTO THE EARLY WEEKEND.

HIGH PRESSURE WILL REMAIN ACROSS THE WESTERN ATLANTIC THROUGH
TUESDAY. HOWEVER, THE HIGH CENTER WILL GET SHIFTED TO THE SOUTH AND
EAST BY LATE TUESDAY/EARLY WEDNESDAY AS A FRONTAL BOUNDARY
APPROACHES FROM THE NORTH. THE 500MB FLOW WILL REMAIN ZONAL THROUGH
THROUGH THE END OF THE WEEK...SO THE BOUNDARY SHOULD NOT MAKE IT TOO
FAR INTO THE NORTHERN CWFA BEFORE STALLING. THE HIGHEST POPS FOR THE
MIDDLE PART OF THE WEEK SHOULD BE IN THE VICINITY OF THIS BOUNDARY.

CURRENTLY...THE LONG TERM MODELS HAVE THE NEXT BOUNDARY IMPACTING
THE CWFA ON FRIDAY INTO EARLY SATURDAY.

NLISTEMAA

PREV LONG TERM DISCUSSION /SATURDAY NIGHT THROUGH THURSDAY/...
/ISSUED 344 AM EDT FRI APR 22 2016/

LONG TERM PERIOD BEGINS WITH LAST OF THE SHORTWAVE ENERGY EXITING
EAST AND TAKING ALL OF THE DEEP LAYER MOISTURE WITH IT. WITH
TIME...THROUGH SUNDAY...THE TROUGH WILL BE REPLACED BY AND UPPER
LEVEL RIDGE PROVIDING FOR A DRY PATTERN AND INCREASING
TEMPERATURES. BY SUNDAY AFTERNOON...MOST LOCATIONS WILL BE
APPROACHING THE 80 DEGREE MARK ONCE AGAIN WHICH WILL BE SOME 3 TO
5 DEGREES ABOVE SAT VALUES.

A FAIRLY STAGNANT PATTERN IN STORE THROUGH MONDAY NIGHT AS UPPER
RIDGE DOMINATES FOR MOST OF THE PERIOD BUT DOES BREAK DOWN INTO
MORE OF A ZONAL FLOW BY TUE MORNING. SURFACE RIDGE WILL GRADUALLY
SHIFT FROM THE CAROLINAS TO WELL OFFSHORE WHICH WILL PROMOTE MORE
OF A MOIST SOUTHERLY FLOW ACROSS THE AREA. IMPULSES MOVING QUICKLY
ACROSS THE SOUTH WILL EVENTUALLY IMPACT PORTIONS OF NORTH GEORGIA
TUESDAY AFTERNOON. MOISTURE WILL CONTINUE TO BE LIMITED BUT ENOUGH
LIFT AND INSTABILITY PRESENT TO WARRANT LOW END CHANCE POPS ACROSS
THE FAR NORTHERN TIER.

WILL CONTINUE WITH THE MAINLY DIURNAL CONVECTION AND LOW END
CHANCE POPS ACROSS THE FAR NORTH THROUGH WED. THEREAFTER...A COLD
FRONT WILL SAG INTO THE STATE WITH INCREASED DEEP LAYER MOISTURE.
FRONT HOWEVER STALLS QUICKLY AS UPPER RIDGE BUILDS BACK IN AND
MOISTURE LESSENS. SOME INDICATIONS FOR LATE FRI INTO NEXT WEEKEND
OF POTENTIAL NW FLOW STORMS BUT OVERALL A BENIGN PATTERN FOR MID
SPRING.

DEESE

&&

.PREV DISCUSSION... /ISSUED 228 PM EDT FRI APR 22 2016/

UPDATE...
ALREADY DID TWEAKS TO NEAR TERM POP...WX AND SKY GRIDS BASED ON
RADAR TRENDS. HIRES MODELS AND HRRR DOING A DECENT JOB HANDLING
THE RAIN BAND AND NOW DEVELOPING ISOLD CONVECTION IN ERN AL...NW
GA AND CENTRAL/ERN TN. INSTABILITY INCREASING IN ERN AL BUT NOT
AS MUCH AS FEARED EVEN THOUGH TEMPS AROUND 80F IN COUNTIES SOUTH
AND EAST OF RAIN AREA IN EC GA. ANY STORMS THAT DEVELOP OVER NW GA
THIS AFTERNOON COULD HAVE SOME STRONG WINDS AND SMALL HAIL THREAT.

SNELSON

&&

AVIATION...
18Z UPDATE...
SEVERAL ISSUES WITH FORECAST...IFR CIGS FINALLY DISSIPATING IN
RAIN AREA. STUBBORN TO CLEAR OUT OF KCSG BUT MOST OTHER AREAS MVFR
OR VFR AT THIS TIME. SFC WINDS MOSTLY SW BUT MAY BRIEFLY SWITCH TO
SE ON BACK SIDE OF RAIN AREA MOVING THROUGH. ISOLD TSRA EXPECTED
TO INCREASE OVER NW 1/2 OF GA THRU 23Z. EXPECTED COVERAGE JUST
ENOUGH TO WARRANT TEMPO FOR 21-24Z AT ATL METRO AIRPORTS. RAPID
CLEARING EXPECTED AFTER 02Z BUT COULD SEE PATCH GROUND FOG AFTER
10Z WHERE WINDS GO CALM AND PREVIOUS RAINFALL SLOW TO EVAPORATE.
SFC WINDS WILL REMAIN ON WEST COMPONENT THRU FCST. NO SIGNIFICANT GUSTS
EXPECTED.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON TSRA LIKELIHOOD AND LOCATIONS.
MEDIUM CONFIDENCE ON FOG OVERNIGHT.
HIGH CONFIDENCE ON ALL OTHER ELEMENTS.

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          55  78  54  79 /  40   0   0   0
ATLANTA         56  75  56  78 /  40   0   0   0
BLAIRSVILLE     52  72  49  76 /  50   0   0   0
CARTERSVILLE    53  74  51  79 /  30   0   0   0
COLUMBUS        57  77  56  81 /  40   0   0   0
GAINESVILLE     55  75  54  77 /  40   0   0   0
MACON           57  78  55  81 /  40   0   0   0
ROME            54  75  51  79 /  30   0   0   0
PEACHTREE CITY  53  76  52  79 /  50   0   0   0
VIDALIA         62  80  59  82 /  40   5   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SNELSON
LONG TERM....NLISTEMAA
AVIATION...SNELSON
Hazardous weather outlook, Apr 22, 4:35 PM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
435 PM EDT FRI APR 22 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-232045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
435 PM EDT FRI APR 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON
AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. A FEW STORMS MAY BE
STRONG.

WEATHER HAZARDS EXPECTED...
THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE GUSTY
WINDS...SMALL HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY
RAINFALL.

DISCUSSION...
AN UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT WILL ALLOW FOR THE
DEVELOPMENT OF SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING
ACROSS NORTH AND WEST GEORGIA...SPREADING EAST ACROSS CENTRAL
GEORGIA...AND THEN WEAKENING AROUND 9PM INTO THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THERE IS A CHANCE OF THUNDERSTORMS AGAIN TUESDAY AND WEDNESDAY
AFTERNOONS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Apr 22, 5:42 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
542 PM EDT FRI APR 22 2016

GAZ004-005-222215-
MURRAY GA-WHITFIELD GA-
542 PM EDT FRI APR 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR MURRAY AND WHITFIELD COUNTIES
UNTIL 615 PM EDT...

AT 541 PM EDT...A STRONG THUNDERSTORM WAS OVER VARNELL...OR 10 MILES
EAST OF RINGGOLD...MOVING EAST AT 30 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DALTON...CHATSWORTH...VARNELL...ETON...TUNNEL HILL...COHUTTA...DAWNVILLE...
CRANDALL...CISCO...TENNGA...FORT MOUNTAIN STATE PARK...CONASAUGA LAKE...
BEAVERDALE...GREGORY...SUMAC...RAMHURST...ROCKY FACE AND RED CLAY S.P..

LAT...LON 3499 8462 3486 8462 3482 8458 3479 8461
      3478 8464 3473 8466 3466 8466 3479 8509
      3482 8508 3482 8506 3487 8506 3486 8503
      3488 8501 3491 8502 3492 8501 3497 8500
      3497 8498 3499 8498
TIME...MOT...LOC 2141Z 276DEG 27KT 3492 8493

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 6:19 PM EDTSpecial Weather StatementFFCFannin, Murray41 min
Apr 22, 7:01 PM EDTSpecial Weather StatementFFCFannin, Gilmer, Gordon44 min
Apr 22, 7:13 PM EDTSevere Thunderstorm WarningFFCGilmer25 min
Apr 22, 7:26 PM EDTSpecial Weather StatementFFCDawson34 min
Apr 22, 7:41 PM EDTSpecial Weather StatementFFCGordon, Pickens34 min
Apr 22, 7:59 PM EDTSevere Thunderstorm WarningFFCCherokee, Pickens31 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.